Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

October 21, 2014Morris County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 21, 2014, 5:46 PM EDT for Morris County, New Jersey. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 21, 2014, 5:46 PM EDT (21:46 UTC)
Expired
Oct 21, 2014, 6:20 PM EDT
In force
34 min
Issued by
NWS Philadelphia/Mount Holly

County Morris County, NJ

The radar

The Philadelphia radar (KDIX), 108 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WWUS81 KPHI 212146
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT TUE OCT 21 2014

NJZ008-212220-
MORRIS NJ-
546 PM EDT TUE OCT 21 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MORRIS
COUNTY...

AT 543 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LAKE 
TELEMARK TO MORRIS PLAINS...MOVING EAST AT 5 MPH. 

PEA-SIZE HAIL, BRIEF HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND 
LIGHTNING CAN BE EXPECTED WITH THIS STORM. DO NOT STAY IN THE OPEN 
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES. 

THESE STORMS WILL BE NEAR HANOVER TOWNSHIP AROUND 550 PM...PARSIPPANY
AROUND 600 PM...KINNELON AROUND 610 PM...EAST HANOVER AROUND 620 PM
AND RIVERDALE AROUND 630 PM.

LAT...LON 4089 7429 4090 7433 4084 7432 4078 7436
      4078 7453 4101 7453 4104 7442 4102 7439
      4100 7429 4097 7427 4092 7428 4090 7426

$$

FORECASTER:JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 21, 4:02 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 21, 4:02 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT TUE OCT 21 2014

.SYNOPSIS...
BROAD LOW PRESSURE LOCATED OVER THE CHESAPEAKE BAY REGION THIS
AFTERNOON WILL DRIFT OFF THE COAST TONIGHT. THE LOW IS FORECAST TO
MOVE SLOWLY NORTH AND NORTHEASTWARD REACHING THE WATERS OFF CAPE
COD ON THURSDAY NIGHT AND ARRIVING IN NOVA SCOTIA ON FRIDAY NIGHT.
HIGH PRESSURE IS ANTICIPATED TO BUILD INTO OUR REGION FROM THE
SOUTHWEST FOR FRIDAY INTO SATURDAY. A COLD FRONT APPROACHING FROM
NORTHWEST IS EXPECTED ON SATURDAY NIGHT WITH ANOTHER AREA OF HIGH
PRESSURE FOLLOWING FOR SUNDAY AND FOR THE EARLY PART OF THE NEW
WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
REGIONAL RADAR IS STARTING TO SHOW MORE SCATTERED SHOWERS MOVING
INTO OUR WESTERN ZONES AT THIS TIME. WHAT WAS ONCE A BETTER
DEFINED MCV OUT IN WESTERN PENNSYLVANIA LOOKS TO BE LOSING IT
LUSTER BUT IT SHOULD NOT COMPLETELY WASH OUT AS IT MOVES CLOSER TO
OUR CWA. THE CURRENT AREA OF ACTIVITY IS EXPECTED TO INCREASE
THROUGH THE LATE EVENING HOURS AND BEGIN TO WANE AS IT LOSES
BETTER SUPPORT FROM THE MID-LEVEL TROUGH TO OUR WEST. THE MID-
LEVEL TROUGHING TO OUR WEST DIVES FURTHER SOUTHWARD TO OUR
IMMEDIATE WEST LATE TONIGHT AS MORE AND MORE ENERGY IS TRANSFERRED
TO A COASTAL LOW PRESSURE JUST OFFSHORE OF DELMARVA.

WE CATERED THE POPS WITH LIKELIES ACROSS OUR NORTHERN FRINGE AND
CHANCE ELSEWHERE, EARLY AND THEN BRING IN LIKELY ACROSS OUR
SOUTHERN ZONES LATER TONIGHT WITH THE MOVEMENT OF THE CLOSING MID-
LEVEL LOW AND OVERHEAD ENERGY TRANSFER TO THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
GENERALLY SPEAKING THE POOR MANS 500MB ENSEMBLE SHOWS GOOD
AGREEMENT AMONG THE 12Z OPERATIONAL MODELS. ALL SHOW THE TROUGHING
TO OUR WEST CLOSING OFF TONIGHT AS MULTIPLE IMPULSES MOVE THROUGH
ITS BASE OVER THE NEXT COUPLE OF DAYS. AS IT CONTINUES TO CLOSE
OFF A BETTER DEFINED SURFACE LOW TAKES SHAPE JUST OFFSHORE OF THE
DELMARVA/SOUTHERN NEW JERSEY COASTLINE. THE STRONGEST OF THE MID-
LEVEL IMPULSES TONIGHT DIVES INTO THE BASE OF THE TROUGH AS IT AND
IT BEGINS TO CLOSE OFF BUT DEEPENS THE COASTAL LOW PRESSURE. AMPLE
ATLANTIC MOISTURE WILL BE IN PLACE COMBINED WITH GOOD CYCLONIC JET
DYNAMICS AND DIV-Q FIELD TO SEE CATEGORICAL POPS ACROSS A BROAD
PORTION OF OUR EASTERN HALF WITH MODERATE RAINFALL EXPECTED.

TEMPERATURES WILL ONLY BE ALLOWED INTO THE UPPER-50S TO MAYBE THE
LOW-60S IN THE SOUTHERN PLACES. THE PRESSURE GRADIENT TIGHTENS AND
WITH SOME MIXING OCCURRING IN THE AFTERNOON HOURS GUSTS COULD TOP
OUT AROUND 25 WITH A NORTHERLY FLOW...RAW INDEED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A MID LEVEL LOW IS FORECAST TO BE LOCATED OFF THE DELMARVA COAST
ON WEDNESDAY EVENING. THE FEATURE WILL LIFT SLOWLY NORTH AND
NORTHEASTWARD PASSING OVER THE WATERS OFF CAPE COD ON FRIDAY
MORNING.

WE CONTINUE TO ANTICIPATE RAIN FOR WEDNESDAY NIGHT. THE RAIN
SHOULD REMAIN FAIRLY LIGHT IN MUCH OF EASTERN PENNSYLVANIA AND
NORTHEASTERN DELAWARE. HOWEVER, MODERATE TO OCCASIONALLY HEAVY
RAIN IS POSSIBLE IN NEW JERSEY AND DELAWARE, CLOSER TO THE MID
LEVEL LOW.

A FAIR AMOUNT OF LINGERING WRAP-AROUND MOISTURE WILL REMAIN OVER
OUR REGION ON THURSDAY. WE ARE ANTICIPATING A CLOUDY AND DAMP DAY
WITH A NORTHWEST WIND AND OCCASIONAL LIGHT RAIN. WE HAVE GONE WITH
THE LOW END OF THE TEMPERATURE GUIDANCE. HIGH TEMPERATURES SHOULD
BE MAINLY IN THE 50S IN OUR FORECAST AREA.

GRADUAL DRYING IS EXPECTED FROM SOUTHWEST TO NORTHEAST DURING THE
COURSE OF THURSDAY NIGHT AND FRIDAY AS THE MID LEVEL LOW CONTINUES
TO MOVE AWAY FROM OUR REGION. TEMPERATURES SHOULD BEGIN TO EASE
BACK TOWARD NORMAL LEVELS FOR LATE OCTOBER.

A SHORT WAVE ROTATING AROUND THE MID LEVEL LOW IS FORECAST TO
PASS OVERHEAD ON FRIDAY NIGHT. ANOTHER MID LEVEL SHORT WAVE FROM
THE NORTHWEST IS EXPECTED FOR SATURDAY NIGHT ALONG WITH AN
ASSOCIATED SURFACE COLD FRONT. THE COLD FRONT SHOULD HAVE LIMITED
MOISTURE ASSOCIATED WITH IT, SO WE ARE NOT ANTICIPATING ANY
PRECIPITATION AT THAT TIME. TEMPERATURES ARE FORECAST TO BE NEAR
NORMAL OVER THE WEEKEND.

RIDGING AT THE SURFACE AND ALOFT ARE ANTICIPATED FOR MONDAY AND
TUESDAY WITH A MOSTLY CLEAR SKY AND SLIGHTLY ABOVE NORMAL
TEMPERATURES.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THIS AFTERNOON - TONIGHT...VFR TO MVFR/IFR. LIGHT WESTERLY FLOW
EXPECTED WITH SHOWERS OVERSPREADING FROM WEST TO EAST BEFORE
SHUTTING OFF LATE THIS EVENING. ISOLATED THUNDER POSSIBLE THROUGH
LATE THIS EVENING BUT NOT CONFIDENT ON PLACEMENT SO LEFT OUT OF
TAFS...BETTER CHANCE FURTHER EAST. START TO SEE MVFR/IFR CIGS AND
VSBYS AS LOW PRESSURE MOVES NEARBY. RAIN EARLY WEDNESDAY MORNING
COULD BE HEAVY AT TIMES AND MAY REDUCE VSBYS INTO THE IFR RANGE.
WINDS VEER TOWARDS THE NORTHEAST AND INCREASE TOWARDS 10 KNOTS.
MEDIUM CONFIDENCE.

WEDNESDAY...MOSTLY MVFR. RAIN WILL PREVAIL A MAJORITY OF THE DAY,
ESPECIALLY FROM PHL EASTWARD. NORTHEAST WINDS AROUND 10 TO 15
KNOTS WITH GUSTS UP TO 25 KNOTS...SLIGHT BACKING TOWARDS THE NORTH
LATE IN THE PERIOD. MEDIUM CONFIDENCE.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...CONDITIONS VARYING BETWEEN VFR AND
MVFR IN PERIODS OF RAIN.

THURSDAY NIGHT...MAINLY VFR WITH A CHANCE OF SHOWERS.

FRIDAY THROUGH SUNDAY...MAINLY VFR.

&&

.MARINE...
TONIGHT...SUB-SCA CONDITIONS EXPECTED TONIGHT. LIGHT SOUTHWEST-
WEST FLOW WITH SHOWERS OVERSPREADING FROM THE WEST AND THEN
SOUTHWEST.

WEDNESDAY...WE UPGRADED TO GALES ACROSS THE LOWER BAY AND
SOUTHERN TWO ZONES STARTING WEDNESDAY AFTERNOON AS LOW PRESSURE
JUST OFFSHORE WRAPS UP. SMALL CRAFT ELSEWHERE THROUGH THE
THURSDAY. NORTHEAST WINDS INCREASE TO 20 TO 25 KNOTS WITH GUSTS
INTO THE MID-30S LIKELY SOUTHWARD AND LOW-30S NORTHWARD. SEAS
INCREASE TO AROUND 5 TO 6 FEET LATE.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...A GALE WARNING IS IN PLACE FOR THE
WATERS OFF DELAWARE AND FOR THE LOWER PART OF DELAWARE BAY. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR OUR REMAINING WATERS. WE ARE
EXPECTING A GUSTY NORTHWEST WIND.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...NORTHWESTERLY WIND GUSTS OF
25 TO 30 KNOTS ARE POSSIBLE.

SATURDAY THROUGH SUNDAY...NO MARINE HEADLINES ARE ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 6 PM EDT THURSDAY
     FOR ANZ450>453.
     GALE WARNING FROM 2 PM WEDNESDAY TO 11 AM EDT THURSDAY FOR
     ANZ431-454-455.
     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY
     FOR ANZ430.

&&

SYNOPSIS...IOVINO
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...IOVINO
AVIATION...IOVINO/HEAVENER
MARINE...IOVINO/HEAVENER
Hazardous weather outlook, Oct 21, 4:04 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT TUE OCT 21 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-222015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
404 PM EDT TUE OCT 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-450>453-222015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
404 PM EDT TUE OCT 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-454-455-222015-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EDT TUE OCT 21 2014

...GALE WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 21, 1:51 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
151 PM EDT TUE OCT 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             BRICK TWP               40.07N  74.12W
10/21/2014  M0.25 INCH       OCEAN              NJ   TRAINED SPOTTER

1235 PM     HAIL             BRICK TWP               40.07N  74.12W
10/21/2014  M0.50 INCH       OCEAN              NJ   TRAINED SPOTTER

1235 PM     HAIL             BRICK TWP               40.07N  74.12W
10/21/2014  M0.75 INCH       OCEAN              NJ   SOCIAL MEDIA

1245 PM     HAIL             TOMS RIVER              39.95N  74.20W
10/21/2014  M0.25 INCH       OCEAN              NJ   PUBLIC

1256 PM     HAIL             COLTS NECK              40.29N  74.17W
10/21/2014  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

0100 PM     HAIL             BAYVILLE                39.91N  74.15W
10/21/2014  M0.25 INCH       OCEAN              NJ   TRAINED SPOTTER

0105 PM     HAIL             POINT PLEASANT          40.08N  74.07W
10/21/2014  M0.25 INCH       OCEAN              NJ   COCORAHS

&&

EVENT NUMBER PHI1400771 PHI1400772 PHI1400774 PHI1400773 PHI1400775
PHI1400776 PHI1400777

STAFF
Local storm report, Oct 21, 2:34 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT TUE OCT 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             BRICK TWP               40.07N  74.12W
10/21/2014  M0.25 INCH       OCEAN              NJ   TRAINED SPOTTER

1235 PM     HAIL             BRICK TWP               40.07N  74.12W
10/21/2014  M0.50 INCH       OCEAN              NJ   TRAINED SPOTTER

1235 PM     HAIL             BRICK TWP               40.07N  74.12W
10/21/2014  M0.75 INCH       OCEAN              NJ   SOCIAL MEDIA

1245 PM     HAIL             TOMS RIVER              39.95N  74.20W
10/21/2014  M0.25 INCH       OCEAN              NJ   PUBLIC

1256 PM     HAIL             COLTS NECK              40.29N  74.17W
10/21/2014  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

0100 PM     HAIL             BAYVILLE                39.91N  74.15W
10/21/2014  M0.25 INCH       OCEAN              NJ   TRAINED SPOTTER

0105 PM     HAIL             POINT PLEASANT          40.08N  74.07W
10/21/2014  M0.25 INCH       OCEAN              NJ   COCORAHS

0208 PM     WATER SPOUT      1 E SEASIDE HEIGHTS     39.94N  74.05W
10/21/2014                   ANZ451             NJ   SOCIAL MEDIA

&&

EVENT NUMBER PHI1400771 PHI1400772 PHI1400774 PHI1400773 PHI1400775
PHI1400776 PHI1400777 PHI1400778

STAFF
Special weather statement, Oct 21, 4:41 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT TUE OCT 21 2014

NJZ026-212115-
COASTAL OCEAN NJ-
441 PM EDT TUE OCT 21 2014

...A STRONG THUNDERSTORM WILL AFFECT COASTAL OCEAN COUNTY...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR GILFORD PARK OR 1
MILE NORTH OF SEASIDE HEIGHTS...MOVING NORTHEAST AT 10 MPH.

BRIEF HEAVY DOWNPOURS...PEA SIZE HAIL...GUSTY WINDS TO 30 MPH AND
CLOUD TO GROUND LIGHTNING LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THE STORM WILL AFFECT THE BEACHES OF CENTRAL OCEAN COUNTY. FOR YOUR
SAFETY...IMMEDIATELY MOVE OFF THE BEACH AND SEEK SHELTER INDOORS.

VERY HEAVY DOWNPOURS WITH THIS STORM COULD CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 4004 7404 3985 7408 3986 7410 3993 7409
      3994 7411 3999 7409 4002 7411 4004 7411
      4010 7405 4009 7402 4007 7403 4006 7402

FORECASTER:JRK
Local storm report, Oct 21, 4:55 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT TUE OCT 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             BRICK TWP               40.07N  74.12W
10/21/2014  M0.25 INCH       OCEAN              NJ   TRAINED SPOTTER

1235 PM     HAIL             BRICK TWP               40.07N  74.12W
10/21/2014  M0.50 INCH       OCEAN              NJ   TRAINED SPOTTER

1235 PM     HAIL             BRICK TWP               40.07N  74.12W
10/21/2014  M0.75 INCH       OCEAN              NJ   SOCIAL MEDIA

1245 PM     HAIL             TOMS RIVER              39.95N  74.20W
10/21/2014  M0.25 INCH       OCEAN              NJ   PUBLIC

1256 PM     HAIL             COLTS NECK              40.29N  74.17W
10/21/2014  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

0100 PM     HAIL             BAYVILLE                39.91N  74.15W
10/21/2014  M0.25 INCH       OCEAN              NJ   TRAINED SPOTTER

0105 PM     HAIL             POINT PLEASANT          40.08N  74.07W
10/21/2014  M0.25 INCH       OCEAN              NJ   COCORAHS

0208 PM     WATER SPOUT      1 E SEASIDE HEIGHTS     39.94N  74.05W
10/21/2014                   ANZ451             NJ   SOCIAL MEDIA

0445 PM     HAIL             JEFFERSON TWP           40.96N  74.59W
10/21/2014  M0.25 INCH       MORRIS             NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400771 PHI1400772 PHI1400774 PHI1400773 PHI1400775
PHI1400776 PHI1400777 PHI1400778 PHI1400779

STAFF
Special weather statement, Oct 21, 4:57 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT TUE OCT 21 2014

NJZ001-008-212130-
MORRIS NJ-SUSSEX NJ-
457 PM EDT TUE OCT 21 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORRIS AND
SOUTHEASTERN SUSSEX COUNTIES...

AT 453 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKE TELEMARK...MOVING
EAST AT 15 MPH. PEA-SIZE HAIL WAS REPORTED WITH THIS STORM.

BRIEF HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR GREEN POND AROUND 510 PM...KINNELON AROUND
520 PM AND BUTLER AROUND 530 PM.

LAT...LON 4109 7449 4107 7448 4105 7449 4106 7445
      4102 7439 4100 7429 4097 7427 4094 7427
      4093 7428 4087 7465 4104 7465 4114 7444

FORECASTER:JRK
Special weather statement, Oct 21, 5:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT TUE OCT 21 2014

NJZ008-212220-
MORRIS NJ-
546 PM EDT TUE OCT 21 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MORRIS
COUNTY...

AT 543 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LAKE
TELEMARK TO MORRIS PLAINS...MOVING EAST AT 5 MPH.

PEA-SIZE HAIL, BRIEF HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR HANOVER TOWNSHIP AROUND 550 PM...PARSIPPANY
AROUND 600 PM...KINNELON AROUND 610 PM...EAST HANOVER AROUND 620 PM
AND RIVERDALE AROUND 630 PM.

LAT...LON 4089 7429 4090 7433 4084 7432 4078 7436
      4078 7453 4101 7453 4104 7442 4102 7439
      4100 7429 4097 7427 4092 7428 4090 7426

FORECASTER:JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:31 AM EDTGale WatchPHI13 hr
Oct 21, 3:31 AM EDTSmall Craft AdvisoryPHI4 days
Oct 21, 12:31 PM EDTSpecial Weather StatementPHIMonmouth29 min
Oct 21, 1:02 PM EDTSpecial Weather StatementPHIMonmouth58 min
Oct 21, 1:17 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean118 min
Oct 21, 1:37 PM EDTSpecial Marine WarningPHI83 min
Oct 21, 2:16 PM EDTSpecial Marine WarningPHI89 min
Oct 21, 4:28 PM EDTGale WarningPHI50 hr
Oct 21, 4:41 PM EDTSpecial Weather StatementPHIOcean34 min
Oct 21, 4:57 PM EDTSpecial Weather StatementPHIPassaic33 min
Oct 21, 6:14 PM EDTAreal Flood AdvisoryPHIMorris3 hr

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.